MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Misfocusing (1401); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Blurred Vision (2137); No Code Available (3191)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Work order search: another similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -11.0 diopter, in the patients left eye (os) on (b)(6) 2018.The lens was explanted on (b)(6) 2019 due to chronic inflammation.The inflammation was treated but was unsuccessful and the lens was explanted.The patient is improving.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, 11.0 diopter, in the patients left eye (os) on (b)(6) 2018.The lens was explanted on (b)(6) 2019 due to chronic inflammation.The patient experienced loss of best corrected visual acuity and unreactive (fixed) pupil.The anterior chamber was irrigated/evacuated of visco/fluids on (b)(6) 2019.The inflammation was treated but it was unsuccessful and the lens was explanted.There was significant resolution upon removal and the patient is improving.Device evaluation: the lens was returned dry in a specimen cup.Visual inspection found no visible damage to the lens.There was evidence of cloudy residue on the lens.Patient code: 3191 - secondary surgical intervention, anterior chamber irrigation/evacuation of visco/fluids.Patient code: 3191 - unreactive (fixed) pupil.Date of birth: (b)(6) 1990.Explanted date: (b)(6) 2019.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Device history record (dhr) review: based on the results of the investigation all released devices from the associated work order(s) including the suspected device; have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8322791
Report Number2023826-2019-00188
Device Sequence Number2321516
Product Code MTA
UDI-Device Identifier00841542103046
UDI-Public00841542103046
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/12/2019
03/20/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/14/2019
04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL AND LOT NUMBER UNK; INJECTOR MODEL MSI-PF - LOT # UNK; CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR